Alert archive / Ohio / Small Craft Advisories in 2014

Small Craft Advisory 30, NWS Cleveland, OH

August 30, 2014

NWS Cleveland, OH issued this small craft advisory at Aug 30, 2014, 3:37 PM EDT. It took effect at Aug 30, 2014, 8:00 PM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2014, 3:37 PM EDT (19:37 UTC)
In effect from
Aug 30, 2014, 8:00 PM EDT
Expired
Aug 31, 2014, 4:00 PM EDT
In force
20 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WHUS71 KCLE 301937
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
337 PM EDT SAT AUG 30 2014

LEZ142>147-310345-
/O.NEW.KCLE.SC.Y.0030.140831T0000Z-140831T1400Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
337 PM EDT SAT AUG 30 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM EDT SUNDAY. 

* SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL GUST OCCASIONALLY TO 25
  KNOTS OVERNIGHT. WAVES UP TO 4 FEET CAN BE EXPECTED THROUGH LATE
  SUNDAY MORNING. WINDS WILL DIMINISH ON SUNDAY.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ148-149-310345-
/O.NEW.KCLE.SC.Y.0030.140831T0300Z-140831T1400Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
337 PM EDT SAT AUG 30 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT SUNDAY. 

* SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL GUST OCCASIONALLY TO 25
  KNOTS OVERNIGHT. WAVES UP TO 4 FEET CAN BE EXPECTED THROUGH LATE
  SUNDAY MORNING. WINDS WILL DIMINISH ON SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
4 follow-up statements
238 
WHUS71 KCLE 310030
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
830 PM EDT SAT AUG 30 2014

LEZ142>147-310130-
/O.CAN.KCLE.SC.Y.0030.000000T0000Z-140831T1400Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
830 PM EDT SAT AUG 30 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA OVERNIGHT. SOUTHWEST WINDS OF 10 TO 20 KNOTS FEET WILL
CONTINUE OVERNIGHT. WAVES OF 1 TO 3 FEET WILL CONTINUE ACROSS THE
WESTERN BASIN...WHILE WAVES WILL BUILD TO 2 TO 4 FEET ACROSS THE
CENTRAL LAKE SHORE.

$$

LEZ148-149-310830-
/O.EXT.KCLE.SC.Y.0030.140831T0800Z-140831T2000Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
830 PM EDT SAT AUG 30 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 4 PM EDT
SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 AM TO 4 PM EDT
SUNDAY. 

* SOUTHWEST WINDS OF 5 TO 15 KNOTS WILL WILL INCREASE TO 15 TO 20
  KNOTS OVERNIGHT. AS A RESULT WAVES WILL BUILD TO 3 TO 5 FEET
  LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET
OF THESE CONDITIONS.

&&

$$
052 
WHUS71 KCLE 310807
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
407 AM EDT SUN AUG 31 2014

LEZ148-149-311615-
/O.CON.KCLE.SC.Y.0030.000000T0000Z-140831T2000Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
407 AM EDT SUN AUG 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL DECREASE TO 5 TO 15 KNOTS
  THIS AFTERNOON. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4
  FEET THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$
367 
WHUS71 KCLE 311355
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
955 AM EDT SUN AUG 31 2014

LEZ148-149-312000-
/O.CON.KCLE.SC.Y.0030.000000T0000Z-140831T2000Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
955 AM EDT SUN AUG 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL DECREASE TO 5 TO 15 
  KNOTS THIS AFTERNOON. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 2 
  TO 4 FEET THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE
ONSET OF THESE CONDITIONS.

&&

$$
802 
WHUS71 KCLE 311950
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
350 PM EDT SUN AUG 31 2014

LEZ148-149-312100-
/O.EXP.KCLE.SC.Y.0030.000000T0000Z-140831T2000Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
350 PM EDT SUN AUG 31 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

SMALL CRAFT ADVISORY CONDITIONS ARE NO LONGER EXPECTED...THEREFORE THE
SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON.


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 30, 3:12 PM EDT, 25 minutes earlier.

Area forecast discussion, Aug 30, 3:12 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
312 PM EDT SAT AUG 30 2014

.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS THE NORTHERN GREAT LAKES THIS
WEEKEND AND A COLD FRONT WILL MOVE TOWARD LAKE ERIE BUT THEN
BECOME STATIONARY ON SUNDAY. ANOTHER LOW IS EXPECTED TO MOVE
ACROSS THE GREAT LAKES MONDAY NIGHT WITH A TRAILING COLD FRONT
MOVING ACROSS THE LOCAL AREA ON TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
STARTING TO SEE SOME SHOWERS/STORMS DEVELOPING ACROSS THE WESTERN
HALF OF THE AREA AS EXPECTED. EXPECT THE COVERAGE TO CONTINUE TO
INCREASE...ESPECIALLY AFTER DARK AS A LOW LEVEL JET GETS GOING AND
MOISTURE STREAMS INTO THE REGION. CLOUDS HAVE BEEN SLOWER TO
THICKEN THAN EARLIER EXPECTED WHICH HAS ALLOWED MORE SUN AND
MIXING. SURF FACE DEWPOINTS HAVE MIXED DOWN A COUPLE OF DEGREES
THIS AFTERNOON BUT WILL GO BACK UP A COUPLE DEGREES OVERNIGHT.
THIS WILL MEAN A VERY MOIST AND WARM AIRMASS WILL BE OVERHEAD.
SOME LOCALLY HEAVY RAINFALL COULD OCCUR TONIGHT ESPECIALLY IF ANY
STRONGER STORMS DEVELOP. THIS SCENARIO IS MOST LIKELY ACROSS THE
NORTHWEST END OF THE FORECAST AREA WHICH WILL BE CLOSEST TO THE
SURFACE LOW. HAVE GONE WITH LIKELY POPS ALL AREAS OVERNIGHT. THE
SEVERE WEATHER THREAT APPEARS PRETTY MINIMAL TONIGHT. FREEZING
LEVELS ARE REALLY HIGHS MAKING HAIL UNLIKELY AND NOT SEEING THE
DRYING AT MID LEVELS NEEDED FOR STRONG WINDS.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
A WARM...MUGGY AND UNSETTLED AIRMASS WILL LINGER OVER THE AREA
MOST OF THE PERIOD. UNSEASONABLY WARM SURFACE DEWPOINTS WILL MAKE
IT FEEL MORE LIKE JULY THAN LABOR DAY WEEKEND. MODELS CONTINUE TO
HAVE DIFFICULTY PIN POINTING PRECIP CHANCES. IT DOES APPEAR THAT
BEST CHANCES FOR PRECIP ON SUNDAY WILL BE ACROSS THE SOUTHEAST
HALF OF THE AREA. FURTHER NORTH WEAK HIGH PRESSURE WILL BRIEFLY
BUILD OVER LAKE ERIE IN THE WAKE OF THE SURFACE LOW MOVING THROUGH
NOW. BY SUNDAY EVENING THE THREAT FOR PRECIP SHOULD BE OVER ALL
AREAS. ANOTHER LOW OVER THE PLAINS WILL LIFT A WARM FRONT BACK
ACROSS THE AREA ON MONDAY. THE MODELS ARE IN A LITTLE BIT BETTER
AGREEMENT WITH THIS SYSTEM. WILL NEED ANOTHER PERIOD OF LIKELY OR
HIGHER WORDING FROM LATE MONDAY TILL A COLD FRONT CROSSES THE
REGION ON TUESDAY. PRECIP CHANCES WILL DIMINISH BY TUESDAY
EVENING. THE FRONTAL PASSAGE WON'T BE STRONG ENOUGH TO BRING A
COMPLETE AIRMASS CHANGE BUT SURFACE DEWPOINTS SHOULD DIP INTO THE
LOWER 60S.

SUNDAY WILL BE THE COOLEST DAY OF THE PERIOD WITH THE PRECIP
ACROSS THE AREA. THE REMAINDER OF THE PERIOD WILL BE ABOVE NORMAL
AND HAVE USED A BLEND OF GUIDANCE.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UPPER RIDGE BUILDS IN FROM THE SOUTH BEHIND EXITING TROUGH ON
WEDNESDAY. WITH INFLUENCE OF THE RIDGE IN WEAK FLOW PATTER MOST
CONVECTION WILL BE SUPPRESSED. CAN'T COMPLETELY RULE OUT TSRA
BUT FOR NOW WILL KEEP A SMALL POP IN THROUGH FRIDAY. THE MODELS ARE
IN FAIRLY STRONG AGREEMENT THAT THE RIDGE WILL LEAD TO H850 TEMPS
18-20C FOR LATE IN THE WEEK. THIS MAKES IT DIFFICULT TO LEAN TOWARDS
THE MUCH COOLER CLIMATOLOGY (UPPER 70S) FOR THU-SAT...SO HAVE
TRENDED CLOSER TO THE MODEL GUIDANCE MID 80S. THE MOISTURE ADVECTION
IS NOT AS FAVORABLE AS IT WAS WITH THE CURRENT WEATHER PATTERN...SO
DESPITE HIGH SFC DEW POINTS THE OVERALL PRECIPITABLE WATER VALUES
FOR THE AIR COLUMN WILL BE LOWER IN THE 1.5" RANGE. THIS WILL AGAIN
SUPPORT A LOWER CHANCE FOR PRECIPITATION. THE TIMING ON THE FRONT
WHICH WILL BRING THE WARM WEATHER TO AN END IS LOOKING MORE LIKE
LATE SATURDAY WHICH SHOULD BRING BETTER CHANCES OF THUNDERSTORMS.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR AND TEMPO MVFR CONDITIONS IN SHOWERS ARE EXPECTED THROUGH THE
REST OF TODAY. CHANCE FOR THUNDERSTORMS INCREASES IN COVERAGE
TONIGHT AS AN AREA OF LOW PRESSURE ALOFT MOVES TOWARDS THE REGION.
WILL GO WITH VCTS AND TEMPO SHOWERS THROUGH 02Z AND THEN VCTS WITH
PREDOMINANT -SHRA OVERNIGHT. WINDS WILL REMAIN SOUTH/SOUTHWEST
10 KNOTS WITH GUSTS TO 20 KNOTS. WIND GUSTS WILL DIE DOWN
OVERNIGHT BUT WINDS AROUND 2.5K FT WILL INCREASE TO AROUND
30-35KT. AS THE BEST OF THE FORCING MOVES EAST...THE WESTERN
TERMINALS WILL SEE MVFR AND POSSIBLY IFR CEILINGS AROUND DAYBREAK.
MFD/CAK/YNG/ERI WILL HAVE CONTINUED RAIN CHANCES THROUGH 18Z
SUNDAY.

OUTLOOK...NON VFR LIKELY IN SHOWERS AND THUNDERSTORMS THROUGH
TUESDAY AT TIMES.

&&

.MARINE...
LOW LEVEL JET WILL STRENGTHEN AS AN AREA OF LOW PRESSURE ADVANCED
TOWARDS LAKE ERIE THIS EVENING. LOOK FOR WINDS AROUND 20KT WITH
GUSTS AROUND 25 KT OVERNIGHT. THE SW DIRECTION WILL KEEP THE LARGEST
WAVES OFFSHORE OR IN CANADIAN WATERS. COULD STILL SEE SOME 4 FOOTERS
IN THE NEAR SHORE. ENERGY WILL SLIDE EAST SUNDAY MORNING AND THOUGH
WINDS ARE STILL SW THE SPEEDS WILL DROP OFF NOTABLY. THE NEXT
FRONTAL BOUNDARY WILL COME THROUGH MONDAY NIGHT AT WHICH TIME THE
WINDS COULD ONCE AGAIN REACH SMALL CRAFT. HIGH PRESSURE WILL BUILD
BACK IN AND WINDS/WAVES WILL REMAIN BELOW HEADLINE CRITERIA THE REST
OF THE FORECAST PERIODS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KIELTYKA/TK/KUBINA
LONG TERM...JAMISON
AVIATION...JAMISON
MARINE...JAMISON
Hazardous weather outlook, Aug 30, 4:43 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
443 AM EDT SAT AUG 30 2014

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-310845-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
443 AM EDT SAT AUG 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.